Alert archive / Illinois / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 197, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jul 27, 2025, 3:28 PM CDT for Crawford County, Illinois. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2025, 3:28 PM CDT (20:28 UTC)
- Expired
- Jul 27, 2025, 4:00 PM CDT
- In force
- 32 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.88 in
- Wind
- 60.0 mph
County Crawford County, IL
The radar
The Evansville,IN radar (KVWX), 83 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.5 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 604 J/kg
- Mixed-layer CIN
- -176 J/kg
- Mixed-layer LCL
- 1071 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -86 m²/s²
- 0-3 km storm-relative helicity
- -83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 1:52 PM CDT, 1 hour 36 minutes earlier. Its key messages:
- A Heat Advisory is in effect for all of central and southeast Illinois Monday afternoon and early evening. Dangerous heat and humidity will likely continue Tuesday for the whole area, and Wednesday in southeast IL.
- A significant pattern change will allow a strong cold front to pass through the region on Wednesday, bringing a risk of strong storms and heavy rain.
- Cooler and much less humid air will follow for the end of the week and next weekend.
Area forecast discussion, Jul 27, 1:52 PM CDT, 1 hour 36 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 152 PM CDT Sun Jul 27 2025 .KEY MESSAGES... - A Heat Advisory is in effect for all of central and southeast Illinois Monday afternoon and early evening. Dangerous heat and humidity will likely continue Tuesday for the whole area, and Wednesday in southeast IL. - A significant pattern change will allow a strong cold front to pass through the region on Wednesday, bringing a risk of strong storms and heavy rain. - Cooler and much less humid air will follow for the end of the week and next weekend. && .DISCUSSION... Issued at 152 PM CDT Sun Jul 27 2025 18z surface map indicated a weak stationary boundary just to our north, oriented WNW-ESE near the I-80 corridor. This has been the focus for scattered storms, with largely failed attempts at convection south of this boundary into our far northern CWA over the past 1-2 hours. RAP/NAM non- supercell tornado parameter of 1-2 across the northern CWA show the possibility of funnels through late afternoon. Otherwise for the remainder of the area rich low- mid level moisture (75-80F dew points and 2" PWATs) and uncapped profiles support isolated convection (20% PoPs) with the highest coverage south of I-70 into early this evening before diminishing. Not looking for a severe threat but copious moisture will lead to heavy downpours and frequent lightning in the locations that see storms. A stratocu deck has kept temps from surging over much of the area with 105+ heat indices suppressed south of I-70 through 1 pm. However, recent visible satellite trends show larger holes opening up, thus much of the area is still expected to see 100-105 heat indices late this afternoon. Convective allowing models show an MCS developing over the upper Midwest this evening, dropping southeast into eastern IA/northwest IL late tonight in a weakening mode. Some models show this completely decaying before reaching our northwest CWA, while a few show some showers/storms primarily northwest of a Canton to Bloomington line late tonight and early Monday morning. Kept low chance PoPs (20-30%) to account for this. Regardless of precip coverage, convective debris clouds will likely slow diurnal warming over the northern half of the CWA through Monday morning. However, time/height progs show clearing likely during the afternoon which should once again push the entire area into Heat Advisory criteria, heat indices peaking near 110F. Short range models suggest a repeat performance Mon night/Tue morning with another upper Midwest MCS dropping southeast in a weakening fashion. Thus will carry low PoPs across the north, and after debris clouds dissipate expecting another dangerously hot/humid afternoon with widespread heat indices near 110F. Potentially active weather Wednesday, as a northern stream shortwave pushes a "real" cold front into the area. Shear and thermodynamic profiles would suggest a low end severe risk, mainly damaging wind gusts. CSU-MLP shows a 15% severe risk for all of central/SE IL. With the high PWAT airmass still in place locally heavy rain also a risk. Depending on frontal timing, our southeast counties may be in line for one more day of heat headlines. Medium range guidance show a wide envelope in frontal location Thu, so some PoPs are still shown by the NBM over the southern half of the CWA. But the trend will be for drying and cooler/less humid conditions advecting on northeast low level flow, courtesy of a large Canadian ridge building into the Great Lakes. This is forecast to continue into next weekend, resulting in NBM forecast highs in the upper 70s/lower 80s, and lows dipping into the 50s and lower 60s. 25 && .AVIATION... (For the 18z TAFs through 18z Monday Afternoon) Issued at 1151 AM CDT Sun Jul 27 2025 BKN MVFR ceilings affecting KPIA-KBMI-KCMI at midday should rise above 3k feet soon. This will leave a BKN stratocu deck at VFR levels in place for most of the area this afternoon, scattering out by early evening. Winds to be light from the southwest through the forecast. 25 && .ILX WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 7 PM CDT this evening for ILZ027-029-031- 036>038-040>057-061>063-066>068-071>073. Heat Advisory from noon to 8 PM CDT Monday for ILZ027>031- 036>038-040>057-061>063-066>068-071>073. &&
Hazardous weather outlook, Jul 27, 2:15 PM CDT, 1 hour 13 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 215 PM CDT Sun Jul 27 2025 ILZ027>031-036>038-040>057-061>063-066>068-071>073-281915- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler- Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott- Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby- Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- 215 PM CDT Sun Jul 27 2025 This Hazardous Weather Outlook is for central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...Tonight. Heat indices of 100 to 105 degrees are expected through early this evening. Isolated thunderstorms are expected into this evening, posing a risk for locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Dangerously hot conditions persist through midweek with afternoon heat indices peaking between 100 and 115 degrees. The most oppressive heat will be on Monday and Tuesday. Isolated to scattered thunderstorms will be seen daily most of the week, with the highest chances being Wednesday into Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. MJA
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 7:36 PM CDT | Areal Flood Advisory | ILX | Champaign | 3 hr |
| Jul 26, 9:44 PM CDT | Special Weather Statement | ILX | Sangamon | 31 min |
| Jul 27, 1:40 PM CDT | Heat Advisory | ILX | Cass, Champaign, Christian, Clark, Clay, Coles and 29 more | 30 hr |
| Jul 27, 4:07 PM CDT | Flash Flood Warning | ILX | Crawford | 2 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.